Parameters for image-map-2:{}
University of New Haven logo

Workshops

CLR Workshops = Success!

CLR workshops are designed to help you succeed at UNH in your classes and your professional pursuits.  We are offering workshops in:  math, science, writing support, and research projects assistance.  All members of the UNH community are welcome!

We offer workshops in: 

  • Math
  • Science
  • Writing Support
  • Documentation
  • Presentation and Research Project Assistance

 

If possible, please let us know that you plan to attend by reserving a spot through InsideUNH by clicking on the “Academics” tab and scrolling down to AccuTrackSearch for the workshop under “Seminars.” You may call (203) 932-7215 with questions.  Space is limited in some instances.  Walk-in participants are welcome, but confirming your attendance allows us to prepare handouts and seating arrangements.

Algebra:  ‘May the Force Be with You’”—Mr. Nicolas Zoghb 

This is a workshop on the Algebra you need to succeed.  We’ll look at the dos and don'ts of powers and radicals, revisit proper factoring and expansion, brush up on simplification techniques, relearn manipulating fractions to our advantage, and set up and solve equations in more than one way.  Bring your questions. 

Length:  60 minutes     Audience: Anyone who needs to brush up on algebraic concepts, particularly Calculus students

Dates:   1:30-2:30 PM, March 9th; 3-4 PM, March 11th; and 8-9 PM, March 26th

 

Career Preparation Workshop”—Jaquelyn Perez, presented by the Career Development Center and the CLR

This is a workshop about career preparation topics such as creating appropriate resumes and cover letters as well as doing effective job searches and interviews.

Length:  50 minutes     Audience: All audiences

Dates:   6-6:50 PM, March 31st; 4-4:50 PM, April 8th; and 3:30-4:20 PM, April 16th 

 

“What Is Analysis?  How Do I Write It?”—Ms. Debbie Malewicki and Ms. Jodi Shydlo 

Are you frustrated each time that your professor asks you to include more analysis?  Are you confused by what she/he means and where you’re going wrong?  We will help you understand what your professor is seeking and why analysis is critical to academic and professional papers.  NOTE:  This workshop focuses on a literary analysis for discussion purposes.  Content may then be applied to other subjects.

Length:            60 minutes       Audience:  Everyone, but especially composition students      

Dates4-5 PM, March 10th (Malewicki) and 8-9 PM, March 23nd (Shydlo)

 

“Mastering the Calculus I and II Mastery Tests—Mr. Robert Harvey, Dr. Peter Intarapanich, and Mr. Nicolas Zoghb

This workshop will help students master the Calculus I and Calculus II Mastery tests.  NOTE:  Each workshop covers a different test.

Length:  60 minutes     Audience:  Anyone taking the relevant math course

DatesCalculus I:   6-7 PM, April 20th (Harvey); 2-3 PM, April 21st (Zoghb); and 8-9 PM, April 30th (Zoghb)

Calculus II:   1:45-2:45 PM, April 22nd (Harvey); 3:30-4:30 PM, April 26th (Intarapanich); and 7-8 PM, April 28th (Zoghb)

 

“Preparing for Your Chemistry Final—Mr. Robert Harvey, Dr. Kevin Lin, Alaina Kaiser, Armand Sebastian, Samantha Ogden, Jessica Imperato, and Alyssa Wynne

This workshop will prepare students for upcoming chemistry finals and show students how to approach studying materials relevant to the course.  Sessions are class specific, so be sure to register for the course you’re taking.

Length:  60 minutes     Audience:  Anyone taking the relevant chemistry course(s)

DatesCHEM 1103:  2-3 PM, April 29th (Harvey) and 7-8 PM, May 6th (Harvey)

CHEM 1105:  6-7 PM, May 4th (Imperato) and 11:30 AM-12:30 PM, May 6th (Imperato)

CHEM 1115:  8-9 PM, May 3rd (Ogden); 7-8 PM, May 4th (Kaiser); and 4:30-5:30 PM, May 6th (Sebastian)

CHEM 2201:  11 AM-12 PM, May 5th (Lin) and 7:30-8:30 PM, May 5th (Harvey)

CHEM 2202:  2-3 PM, May 4th (Lin); 5-6 PM, May 4th (Harvey); 12:30-1:30 PM, May 6th (Harvey); and 11 AM-12 PM, May 7th (Lin)

 

“Preparing for Your EASC 1112, EASC 2211, EASC 2213, EASC 2224, and EASC 2230 Finals—Trey Duggan, Kayla Fitzgerald, Syed Razvi, Matthew Seaman, and Erika Vargas  (Please note workshop locations by each workshop.)

This workshop will prepare students for various upcoming EASC finals and show you how to approach studying materials relevant to the course. 

Length:  60 minutes     Audience:  Anyone taking EASC 1107, EASC 1112, EASC 2211, EASC 2213, EASC 2224, or EASC 2230

DatesEASC 1107, :  5-6 PM, May 3rd (Duggan, CLR) and 3-4 PM, May 6th (Duggan, Buckman 332)

EASC 1112:  6-7 PM, May 5th (Seaman, Buckman 201) and 2-3 PM, May 6th (Seaman, Buckman 332)

EASC 2211:  3-4 PM, Mary 4th (Vargas, Buckman 332) and 3:30-4:30 PM, May 5th (Vargas, Buckman 332)

EASC 2224:  5-6 PM, April 30th (FitzGerald, Buckman 332) and 2-3 PM, May 5th (FitzGerald, Buckman 104B)

EASC 2230:  6-7 PM, May 3rd (Razvi, CLR) and 2-3 PM, May 5th (Razvi, CLR)

 

“What Is Plagiarism?  How Do I Avoid It?”—Dr. Olena Lennon, Mr. Thomas Malchodi, and Ms. Janet Wu York

Are you confused about when you need to cite?  Are you frightened by the prospect of accidentally plagiarizing?  Do you want to know how to cite in different circumstances, including for oral presentations?  Check out this workshop to learn the answers.

Length:            60 minutes       Audience:  Everyone

Dates5:30-6:30 PM, Mar. 10th (Malchodi); 4-5 PM, March 11th (Wu York); 8-9 PM, Mar. 25th (Lennon); 11 AM-12 PM, April 10th (Malchodi)

 

“Structuring Your Research Paper: Planning through Documenting”—Ms. Debbie Malewicki and Ms. Jodi Shydlo 

We will explore how to structure, and stay organized while preparing, your research paper from brainstorming to the sweet end.

Length:  90 minutes (Please be sure to attend the entire presentation.)

Audience:  Students addressing longer (five pages+) research essays, including theses

Dates: 11 AM-12:30 PM, March 9th (Malewicki); 3-4:30 PM, April 7th (Shydlo); and 5-6:30 PM, April 8th (Malewicki)

 

SPSS: Create Your Own Datasets” —Lanmeng Ma  

This workshop will help students become better acquainted with SPSS.  Basic data entry and the checking process will be covered. 

Length:  60 minutes     Audience:  Undergraduate and graduate students who utilize SPSS for their research/studies

Dates 4:30-5:30 PM, April 15th and 5-6 PM, April 23rd

 

“Supplemental Instruction (SI) for Organic Chemistry II:  CHEM 2202/2204—Mr. Robert Harvey from the Center for Learning Resources and the Tagliatela College of Engineering

Length:  60 minutes     Audience:  Students taking CHEM 2202/2204

SI is an opportunity to review material covered in class, discuss concept and processes, and ask questions with fellow students and Mr. Robert Harvey, CLR professional tutor and Chemistry adjunct professor.  Organic Chemistry professors fully endorse it.

DatesMondays:       5:00-6:00 PM and Wednesdays:       12:30-1:30 PM

 

“Getting It Done:  Planning, Writing, and Finishing Your Thesis Paper”—Dr. Leon Weinmann 

This workshop guides you through the process of creating your thesis proposal; choosing your committee; and researching, writing, and--most importantly--finishing your thesis on time.
Length:  60 minutes     Audience:  Students working on their undergraduate thesis or master’s dissertation

Dates 8-9 PM, March 24th; 6-7 PM, April 1st; and 7-8 PM, April 9th

 

Unit Conversions and You”—Mr. George Lardas  

The mishandling of quantities measured in units is a source of mistakes and misunderstanding for many students. This workshop presents a step-by-step approach to avoid common errors and ensure that calculations are dimensionally correct.

Length:  50 minutes     Audience:  Students of physics, chemistry, engineering, etc.

Dates 12-12:50 PM, March 10th; 11-11:50 AM, March 30th; and 3:30-4:20 PM, March 26th

 

To view our spring 2015 workshop schedule, please click here:

Spring Workshop 2015 (1)

Workshop Spring 2015 (2)

All CLR workshops are FREE.  You may attend as many as you wish.  Workshops are in the CLR, Library Lower Level. 

Visit http://www.newhaven.edu/academics/CLR/711665/  to learn how to reserve a spot under “Seminars” on Inside UNH.

If possible, please let us know that you plan to attend by reserving a spot through Inside UNH by clicking on the “Academics” tab and scrolling down to AccuTrack.  Search for the workshop under “Seminars.” You may call (203) 932-7215 with questions.  Space is limited in some instances.  Walk-in participants are welcome, but confirming your attendance allows us to prepare handouts and seating arrangements.